Alert archive / Illinois / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 19, 2022, 2:08 AM CST for 5 counties in Illinois. It took effect at Jan 19, 2022, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2022, 2:08 AM CST (08:08 UTC)
- In effect from
- Jan 19, 2022, 9:00 PM CST
- Expired
- Jan 20, 2022, 10:59 AM CST
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS43 KILX 190808 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 208 AM CST Wed Jan 19 2022 ILZ027>029-036-040-191800- /O.NEW.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/ Knox-Stark-Peoria-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Canton, and Rushville 208 AM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Knox, Stark, Peoria, Fulton and Schuyler Counties. * WHEN...From 9 PM this evening to noon CST Thursday. * IMPACTS...The cold wind chills could result in frostbite if precautions are not taken. * ADDITIONAL DETAILS...Frostbite can occur in as little as 30 minutes. Limit exposure outdoors and dress appropriately for the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NMB
4 follow-up statements
816 WWUS43 KILX 192100 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 300 PM CST Wed Jan 19 2022 ILZ027>029-036-040-200500- /O.CON.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/ Knox-Stark-Peoria-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Canton, and Rushville 300 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Knox, Stark, Peoria, Fulton and Schuyler Counties. * WHEN...From 9 PM this evening to noon CST Thursday. * IMPACTS...The cold wind chills could result in frostbite if precautions are not taken. * ADDITIONAL DETAILS...Frostbite can occur in as little as 30 minutes. Limit exposure outdoors and dress appropriately for the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Knutsvig
784 WWUS43 KILX 200221 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 821 PM CST Wed Jan 19 2022 ILZ027>029-036-040-201030- /O.CON.KILX.WC.Y.0002.220120T0300Z-220120T1800Z/ Knox-Stark-Peoria-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Canton, and Rushville 821 PM CST Wed Jan 19 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Peoria, Stark, Fulton, Knox and Schuyler Counties. * WHEN...The lowest wind chills will occur through 9 am, before easing back late Thursday morning. * IMPACTS...The cold wind chills could result in frostbite if precautions are not taken. * ADDITIONAL DETAILS...Frostbite can occur in as little as 30 minutes. Limit exposure outdoors and dress appropriately for the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Geelhart
723 WWUS43 KILX 200940 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 340 AM CST Thu Jan 20 2022 ILZ027>029-036-040-201800- /O.CON.KILX.WC.Y.0002.000000T0000Z-220120T1800Z/ Knox-Stark-Peoria-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Canton, and Rushville 340 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Peoria, Stark, Fulton, Knox and Schuyler Counties. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could result in frostbite if precautions are not taken. * ADDITIONAL DETAILS...Frostbite can occur in as little as 30 minutes. Limit exposure outdoors and dress appropriately for the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NMB
531 WWUS43 KILX 201659 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1059 AM CST Thu Jan 20 2022 ILZ027>029-036-040-201800- /O.CAN.KILX.WC.Y.0002.000000T0000Z-220120T1800Z/ Knox-Stark-Peoria-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Canton, and Rushville 1059 AM CST Thu Jan 20 2022 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures across the area have risen this morning, causing wind chills to not be as cold as they were earlier this morning. Therefore the wind chill advisory has been cancelled. $$ Auten
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 11:18 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 18, 11:18 PM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1118 PM CST Tue Jan 18 2022 .SYNOPSIS... Issued at 203 PM CST Tue Jan 18 2022 Breezy and mild conditions will continue across central Illinois through this evening. The warmer weather will be short-lived however, as a strong cold front brings a significant cooling trend for the middle and end of the week. In fact, wind-chill values will drop to as low as 10 below to 20 below zero everywhere west of the I-57 corridor by Wednesday night into Thursday morning. && .UPDATE... Issued at 820 PM CST Tue Jan 18 2022 This evening, a cold front stretches from north central WI southwest across Cedar Rapids, IA to north central MO. Temperatures remain mild ahead of the front with much of central Illinois still in the lower 40s owing to breezy south winds. By around midnight, expect the cold front to begin to push into the lower to mid Illinois River Valley allowing strong NW winds to overspread the area and resulting in temperatures falling in its wake the rest of tonight and most of tomorrow. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 203 PM CST Tue Jan 18 2022 A cold front currently diving southeastward through Minnesota/Nebraska will sweep through central Illinois late tonight, bringing an abrupt end to the brief warming trend. Mild temperatures in the upper 30s and lower 40s will persist through the evening as brisk southwesterly winds continue in advance of the front. Once the boundary passes, winds will veer to the northwest and temps will crash after midnight. Based on the timing of the front, it appears low temperatures by dawn Wednesday will range from the teens along/northwest of the Illinois River to the middle to upper 30s south of I-70. Highs on Wednesday will be achieved in the morning, followed by falling temps throughout the day...as readings settle into the teens/lower 20s everywhere along/west of I-57 by mid to late afternoon. In addition, strong NW winds gusting 25 to 30mph will make it feel even colder. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 203 PM CST Tue Jan 18 2022 NW winds will remain strong/gusty into Wednesday night as CAA continues in earnest. With overnight lows dropping into the single digits across much of the KILX CWA, corresponding wind-chill values will plunge to as low as 10 below to 20 below zero west of the I-57 corridor. As a result, a Wind Chill Advisory will likely be needed across the W/NW CWA with future forecast packages. The bitterly cold weather will persist into Thursday: however, as high pressure builds eastward out of the Plains, winds will diminish and wind-chill values will ease. High temperatures on Thursday will be in the teens and lower 20s, with overnight lows ranging from the single digits below zero west of the Illinois River to the lower teens near the Indiana border. Once high pressure passes to the east, temperatures will begin to moderate by the end of the week...with readings climbing back into the upper 20s and lower 30s by Saturday. The weather pattern for the upcoming weekend through next week will be dominated by deep-layer northwesterly flow. This will ensure the continuation of below normal temperatures. Numerous weak short-waves will race through the Midwest/Great Lakes through the period: however, the exact track and timing of these features is difficult to forecast at this time range. 12z Jan 18 model consensus suggests the first wave will pass to the north of central Illinois on Saturday: however, model agreement is much poorer for subsequent waves early next week. At this time, will maintain a cold/dry forecast through the extended, but would not be surprised to see periodic light snow chances introduced as individual clipper systems impact central Illinois. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1118 PM CST Tue Jan 18 2022 A cold front is approaching the Illinois River Valley this hour and will sweep across central Illinois overnight. Breezy S/SW winds will veer to the NW behind the front and increase, especially during the afternoon Wednesday when gusts to around 30 kt are possible at times. Meanwhile, a brief window of MVFR is expected behind the front, then more widespread MVFR ceilings are expected Wednesday night. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Deubelbeiss
Hazardous weather outlook, Jan 18, 2:17 PM CST, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 217 PM CST Tue Jan 18 2022 ILZ027>031-036>038-040>043-047>051-191200- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 217 PM CST Tue Jan 18 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Much colder temperatures return to the region for the middle and end of the week. Wind chill values of 10 below to 20 below zero will be likely Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-052>057-061>063-066>068-071>073-191200- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 217 PM CST Tue Jan 18 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Much colder temperatures return to the region for the middle and end of the week. Wind chill values of zero to 10 below zero will be likely Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Wind Chill Advisories in Illinois, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.